Flood, Cass
- When
- June 11, 9:42 PM CST to June 12, 1:00 PM CST
- Where
- Cass forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 47.450, -98.233
Overland flooding continued from Casselton to Mapleton to north Fargo, in east-central Cass county. In Ransom county, overland flooding was worst in the southeast part of the county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Overland flooding continued from Casselton to Mapleton to north Fargo, in east-central Cass county. In Ransom county, overland flooding was worst in the southeast part of the county. In Richland county, overland flooding closed roads and bridges between Wyndmere and Mantador. For Sargent county, flooding closed several rural roads east of Milnor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 11, 8:35 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 935 PM CDT SAT JUN 11 2005 .DISCUSSION...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...LOW PRESSURE IS CENTERED BETWEEN TVF AND FSE...WITH MULTIPLE TROFS EXTENDING FROM THE LOW THROUGH THE AREA. WHEN COMPARING MODELS...GFS HAS BEEN THE PREFERRED MODEL...SO LEANED TOWARD THAT SOLUTION...BUT STILL HAD TO MAKE SOME W ADJUSTMENTS OF QPF. WITH UPPER LEVEL LOW PUSHING THROUGH THE AREA... DEFORMATION ZONE HAS SET UP OVER NE ND AND EXTREME NW MN. WITH 850MB Q-VECTOR CONVERGENCE AND 700MB LIFT LINGERING OVER THE AREA THROUGH MIDNIGHT...HAVE KEPT RAIN IN FORECAST FOR MUCH OF THE N HALF OF THE AREA THROUGH THE NIGHT. OTHERWISE...WITH THE ATMOSPHERE STABILIZING NOW THAT THE SUN IS GOING DOWN...REMOVED THE THUNDERSTORM POTENTIAL FROM THE FORECAST AFTER MIDNIGHT. OTHERWISE...ONLY MINOR CHANGES NEEDED TO REST OF FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...ESF ISSUED FOR HEAVY RAIN. MN...ESF ISSUED FOR HEAVY RAIN. && NG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1215 PM CDT SAT JUN 11 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-121032- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. PERIODS OF HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS AN AREA INCLUDING SOUTHEAST AND EAST CENTRAL NORTH DAKOTA AND NORTHWEST MINNESOTA. THE TOTAL RAINFALL FOR THE DAY AS MUCH AS 2 TO 2.5 INCHES MAY FALL IN A FEW SPOTS AND CAUSE PONDING OF WATER OR MINOR FLOODING. OVERALL RAINFALL WILL BE MUCH LESS HOWEVER. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP ACROSS WEST CENTRAL MINNESOTA. SMALL HAIL AND GUSTY NON-SEVERE WINDS ARE EXPECTED BY LATE AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR AGAIN ON MONDAY AND TUESDAY...MOST NUMEROUS OVER SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. RAINFALL AMOUNTS COULD EXCEED ONE INCH IN THE FAR SOUTHERN RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
539 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TORNADO 1 W CHRISTINE 46.58N 96.83W
06/11/2005 RICHLAND ND LAW ENFORCEMENT
BRIEF TOUCHDOWN IN OPEN FIELD
0430 PM TORNADO FELTON 47.08N 96.50W
06/11/2005 CLAY MN LAW ENFORCEMENT
BRIEF TOUCHDOWN IN TOWN. NUMEROUS LARGE TREES UPROOTED OR
SNAPPED OFF. SOME ROOF DAMAGE CAUSED BY BROKEN TREE
BRANCHES.
&&
GGUSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
706 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TORNADO 11 NE HILLSBORO 47.52N 96.89W
06/11/2005 TRAILL ND LAW ENFORCEMENT
BRIEF TOUCHDOWN IN OPEN FIELD
0650 PM FUNNEL CLOUD 2 S GRANDIN 47.21N 97.00W
06/11/2005 CASS ND PUBLIC
0652 PM TORNADO 3 W CALEDONIA 47.46N 96.95W
06/11/2005 TRAILL ND LAW ENFORCEMENT
BRIEF TOUCHDOWN IN OPEN FIELD
&&
GGUSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
725 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD WYNDMERE 46.26N 97.13W
06/11/2005 RICHLAND ND LAW ENFORCEMENT
WATER FLOWING OVER STATE HIGHWAY 18
0230 PM FLASH FLOOD WYNDMERE 46.26N 97.13W
06/11/2005 RICHLAND ND LAW ENFORCEMENT
SEVERAL BASEMENTS FLOODED. SANDBAGGING OPERATION IN
PROGRESS.
0720 PM FLASH FLOOD GRAND FORKS 47.92N 97.07W
06/11/2005 GRAND FORKS ND TRAINED SPOTTER
STREET FLOODING NEAR CITY LIBRARY.
&&
GGUSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
905 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD 9 E MILNOR 46.26N 97.27W
06/11/2005 SARGENT ND PUBLIC
FIELDS FLOODED AND WATER OVER ROADS.
0830 PM FLASH FLOOD 7 S MCLEOD 46.29N 97.30W
06/11/2005 RANSOM ND PUBLIC
FIELDS FLOODED AND WATER OVER ROADS.
&&
GGUSTPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
944 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD WYNDMERE 46.26N 97.13W
06/11/2005 RICHLAND ND LAW ENFORCEMENT
WATER FLOWING OVER STATE HIGHWAY 18
0215 PM TORNADO 1 W CHRISTINE 46.58N 96.83W
06/11/2005 RICHLAND ND LAW ENFORCEMENT
BRIEF TOUCHDOWN IN OPEN FIELD
0230 PM FLASH FLOOD WYNDMERE 46.26N 97.13W
06/11/2005 RICHLAND ND LAW ENFORCEMENT
SEVERAL BASEMENTS FLOODED. SANDBAGGING OPERATION IN
PROGRESS.
0430 PM TORNADO FELTON 47.08N 96.50W
06/11/2005 CLAY MN LAW ENFORCEMENT
BRIEF TOUCHDOWN IN TOWN. NUMEROUS LARGE TREES UPROOTED OR
SNAPPED OFF. SOME ROOF DAMAGE CAUSED BY BROKEN TREE
BRANCHES.
0648 PM TORNADO 11 NE HILLSBORO 47.52N 96.89W
06/11/2005 TRAILL ND LAW ENFORCEMENT
BRIEF TOUCHDOWN IN OPEN FIELD
0650 PM FUNNEL CLOUD 2 S GRANDIN 47.21N 97.00W
06/11/2005 CASS ND PUBLIC
0652 PM TORNADO 3 W CALEDONIA 47.46N 96.95W
06/11/2005 TRAILL ND LAW ENFORCEMENT
BRIEF TOUCHDOWN IN OPEN FIELD
0720 PM FLASH FLOOD GRAND FORKS 47.92N 97.07W
06/11/2005 GRAND FORKS ND TRAINED SPOTTER
STREET FLOODING NEAR CITY LIBRARY.
0830 PM FLASH FLOOD 9 E MILNOR 46.26N 97.27W
06/11/2005 SARGENT ND PUBLIC
FIELDS FLOODED AND WATER OVER ROADS.
0830 PM FLASH FLOOD 7 S MCLEOD 46.29N 97.30W
06/11/2005 RANSOM ND PUBLIC
FIELDS FLOODED AND WATER OVER ROADS.
&&
GGUSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
948 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD HILLSBORO 47.40N 97.06W
06/11/2005 TRAILL ND LAW ENFORCEMENT
EXCESSIVE STREET FLOODING ALL OVER TOWN.
&&
GGUSTThe national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461734, 5461735, 5461736, 5461737.